Alert archive / Wisconsin / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS Duluth, MN

June 19, 2011Burnett County, Wisconsin; Pine County, Minnesota

NWS Duluth, MN issued this flash flood warning at Jun 19, 2011, 3:49 AM CDT for Burnett County, Wisconsin; Pine County, Minnesota. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2011, 3:49 AM CDT (08:49 UTC)
Expired
Jun 19, 2011, 9:37 AM CDT
In force
6 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Pine County, MN, Burnett County, WI

The radar

The Duluth radar (KDLH), 85 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:00 AM CDTFLASH FLOOD2 E Duxbury, MNROAD WASHED OUT NEAR TAMARACK RIVER ROAD WEST OF MARKVILLE. RADAR ESTIMATES OF RAINFALL IN THIS AREA WERE AROUND 1 INCH IN AN HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WGUS53 KDLH 190849
FFWDLH
MNC115-WIC013-191500-
/O.NEW.KDLH.FF.W.0001.110619T0849Z-110619T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
349 AM CDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL PINE COUNTY IN EAST CENTRAL MINNESOTA...
  NORTH CENTRAL BURNETT COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 1000 AM CDT

* AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA...OR VERY NEAR THE ST. CROIX RIVER. RADAR INDICATES
  THAT AS MUCH AS 2.5 INCHES OF RAIN HAS FALLEN IN THE LAST FEW
  HOURS...AND AN ADDITIONAL INCH OR SO OF RAIN WILL BE POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DANBURY...DUXBURY...MARKVILLE AND RIVERSIDE.

THE PINE COUNTY SHERIFFS DEPARTMENT REPORTED A ROAD WASHED OUT ABOUT 
5 MILES WEST NORTHWEST OF MARKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.

&&

LAT...LON 4616 9242 4616 9214 4597 9233 4593 9256
      4611 9264

$$

LAMERS
2 follow-up statements
107 
WGUS73 KDLH 190957
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
457 AM CDT SUN JUN 19 2011

MNC115-WIC013-191500-
/O.CON.KDLH.FF.W.0001.000000T0000Z-110619T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINE MN-BURNETT WI-
457 AM CDT SUN JUN 19 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL BURNETT
AND EAST CENTRAL PINE COUNTIES UNTIL 1000 AM CDT...

AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
RAIN WAS BEGINNING TO SUBSIDE IN THE MARKVILLE AND DANBURY AREAS... 
BUT 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN ACROSS THE WARNED AREA. 

LOCAL LAW ENFORCEMENT ALSO REPORTED A ROAD WASHOUT NEAR DUXBURY 
AROUND 4 AM. THE HEAVIEST RAIN FELL TO THE EAST AND SOUTHEAST OF THIS 
REPORT...AND THEREFORE ADDITIONAL FLOODING IS LIKELY OCCURRING FROM 
NEAR MARKVILLE TO A FEW MILES NORTHWEST OF DANBURY.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DANBURY...DUXBURY...MARKVILLE AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND DONT DROWN.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DULUTH MN.

&&

LAT...LON 4616 9242 4616 9214 4597 9233 4593 9256
      4611 9264

$$

LAMERS
203 
WGUS73 KDLH 191437
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
937 AM CDT SUN JUN 19 2011

MNC115-WIC013-191449-
/O.CAN.KDLH.FF.W.0001.000000T0000Z-110619T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINE MN-BURNETT WI-
937 AM CDT SUN JUN 19 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL
BURNETT AND EAST CENTRAL PINE COUNTIES IS CANCELLED...

RAIN HAS DIMINISHED OR ENDED ACROSS THE WARNED AREA...AND NO REPORTS 
OF FLOODING HAVE BEEN RECEIVED. AREA RIVERS AND STREAMS WILL 
CONTINUE TO RISE...AND WILL REMAIN HIGH FOR THE NEXT SEVERAL DAYS.  
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY OR THE NATIONAL WEATHER SERVICE IN DULUTH.

LAT...LON 4616 9242 4616 9214 4597 9233 4593 9256
      4611 9264

$$

MELDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:34 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 19, 12:34 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1234 AM CDT SUN JUN 19 2011

.AVIATION.../06Z TAF ISSUANCE/
HIGH END MVFR CONDITIONS IN CLOUDS AND SCATTERED SHOWERS OVER
NORTHEAST MN...WITH LOW END MVFR IN CLOUDS AND SCATTERED
THUNDERSTORMS OVER NORTHWEST WI...WITH AREA AND COVERAGE OF SHOWERS
OR THUNDERSTORMS DECREASING FROM WEST TO EAST SUNDAY.  LOW-END MVFR
AND IFR IN AND NEAR SOME SHOWERS ACROSS NORTHWEST MN AND LIFR IN AND
NEAR THUNDERSTORMS ACROSS NORTHWEST WI OVERNIGHT AND EARLY SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 854 PM CDT SAT JUN 18 2011/

UPDATE...
WE ARE IN A SCATTERED THUNDERSTORM SITUATION WITH PLENTY OF
MOISTURE FOR MOST AREAS. EXPECTED BRISK ONSHORE WINDS CONTINUE
AROUND THE BIG LAKE...SO NO MAJOR CHANGES ARE ANTICIPATED.

DISCUSSION...
A POORLY DEFINED SURFACE INVERTED TROUGH...WITH A NORTH TO SOUTH
AXIS WILL REMAIN THROUGH NORTHWEST WISCONSIN TONIGHT INTO SUNDAY.
PRECIPITABLE RAIN OVER MOST OF THE AREA APPROACHES TWO INCHES...
WITH A CONTINUED POSSIBILITY OF VERY HEAVY RAINFALL RATES. AT THIS
TIME...SCATTERED THUNDERSTORMS ARE QUITE SMALL...NOT ORGANIZED
OVER OUR AREA...AND MOVING ENOUGH TO KEEP ANY SINGLE LOCATIONS
FROM ACCUMULATING FLOODING RAIN. DEW POINTS ARE HIGH AND BRIEFLY
AND LOCALLY HEAVY RAIN IS AFFECTING MOST AREAS...ESPECIALLY
NORTHWEST WISCONSIN AND THE UPPER ST CROIX VALLEY. ONE FACT ER
MITIGATING RAINFALL HERE IS THE DEVELOPMENT OF A BROAD BAND OF
THUNDERSTORMS WITH VERY HEAVY RAIN A COUNTY OR TWO SOUTH OF OUR
AREA...THIS BAND IS ABSORBING SOME OF THE MOISTURE THAT WOULD
OTHERWISE FLOW INTO OUR AREA. WE ARE RETAINING A FLASH FLOOD WATCH
OVER NORTHWEST WISCONSIN AND AROUND THE UPPER SAINT CROIX VALLEY
UNTIL MID-DAY SUNDAY DUE TO THE TENDENCY FOR SUCH THUNDERSTORMS TO
SPREAD OUT AND FOLLOW EACH OTHER AS IN A TRAIN AFTER DARK AND
ESPECIALLY AFTER MIDNIGHT. THERE IS NO SPECIFIC INFORMATION AS TO
EXACTLY WHERE SUCH TRAINING WOULD SET UP...IF IT DOES.

THERE IS AN ENTIRELY DIFFERENT SITUATION OVER THE NORTHERN AND
EASTERN ARROWHEAD...AND DOWN THE NORTH SHORE OF LAKE SUPERIOR.
STRONG COLD AND DRY HIGH PRESSURE OVER HUDSON BAY HAS FORMED A
BUILDING SURFACE HIGH BETWEEN LAKE SUPERIOR AND JAMES BAY. THIS
PATTERN IS BEING ANCHORED BY A PERSISTENT RIDGE ALOFT. EXCESSIVELY
DRY AIR...WITH DEW POINTS BELOW 40F...IS ESTABLISHED OVER THE
NORTH AND EAST ARROWHEAD AND HAS WORKED ITS WAY ALL THE WAY DOWN
TO DULUTH ON BRISK NORTHEAST WINDS. THIS DRY AIR HAS...AND
CONTINUES TO...ABSORB MOST OR ALL RAIN THAT FALLS INTO IT OVER
THE NORTHERN AND EASTERN ARROWHEAD...THIS IS CAUSING A FIRE DANGER
SITUATION AND NOT HELPING THE LONG-STANDING DROUGHT SITUATION
NORTH AND EAST OF A SILVER BAY TO ELY LINE. HIGH PRECIPITATION
PROBABILITIES ARE OF TRIVIAL AND BARELY MEASURABLE RAINFALLS UP
THERE...EVEN AS SUBSTANTIAL RAIN WILL BE OCCURRING ELSEWHERE
ACROSS THE NORTHLAND. UNFORTUNATELY...ALL OF THE FOREIGN...
AMERICAN...AND HIGH RESOLUTION MODELS ARE HAVING TROUBLE WITH THIS
VERY SHALLOW DRY AIR AND HAVE SIGNIFICANTLY UNDER-EMPHASIZED ITS
IMPACT. OUR MOST RECENT HIGH RESOLUTION MODELS INDICATE CONTINUED
STRONG SURFACE HIGH PRESSURE RIDGING DOWN THE NORTH SHORE TOWARD
DULUTH...WITH A CONTINUED POSSIBILITY OF OVER-EMPHASIZING
MOISTURE AROUND THAT RIDGE.

AVIATION...06/19/00Z ISSUANCE...
GENERAL LOW-END VFR CONDITIONS...SCATTERED LIFR IN THUNDERSTORMS
AND HEAVY RAIN...WILL DETERIORATE TO LOW-END MVFR IN CLOUDS AND
RAIN LATE THIS EVENING. GENERAL CONDITIONS WILL IMPROVE TO VFR
AGAIN ABOUT MIDMORNING SUNDAY. AGAIN...SCATTERED LIFR IN SHOWERS
OR THUNDERSTORMS AND HEAVY RAIN WILL CONTINUE OVERNIGHT AND
SUNDAY.

PREV DISCUSSION... /ISSUED 350 PM CDT SAT JUN 18 2011/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
WATER VAPOR SATELLITE IMAGERY AND LATEST OBJECTIVE ANALYSIS FIELD
CLEARLY INDICATE A LOW-AMPLITUDE SHORT WAVE TROF AXIS TRANSLATING
NORTHEASTWARD FROM SW MN THIS AFTERNOON. FORCING FOR ASCENT IN
ASSOCIATION WITH THIS FEATURE CONTINUES TO ACT UPON A FARILY
DECENT INSTABILITY AXIS /MUCAPE 500-1500 J/KG/ OVER ERN MN AND
WRN WI..RESULTING IN A BROAD AREA OF SHOWERS AND THUNDERSTORMS
OVER WCENT WI AND CENT/SRN MN. THESE SHOWERS AND STORMS ARE
EXPECTED TO EXPAND IN COVERAGE AND INTENSITY OVERNIGHT WHILE
TRANSLATING NEWD ACROSS ROUGHLY THE SE HALF OF THE DULUTH CWA.
COMBINATION OF RELATIVELY HIGH FREEZING LEVELS/SKINNY CAPE
PROFILES/INCREASING PRECIP WATER AND PROGGED VERY SLOW STORM
MOTIONS WITHIN MAIN UPPER RIDGE AXIS WILL RESULT IN AN ATTENDANT
RISK OF HEAVY RAINFALL. EVEN AT THIS LATE TIME..IT IS STILL VERY
DIFFICULT TO PINPOINT EXACT AREAS MOST AT RISK AS SO MUCH IS
DEPENDENT ON STORM SCALE PROPAGATION AND INTERACTIONS.
THEREFORE..WE HAVE BROAD BRUSHED A FLASH FLOOD WATCH THROUGH
MIDDAY SUNDAY FOR AREAS FROM LAKE MILLE LACS TO DULUTH AND ALL
POINTS EASTWARD. GREATEST THREAT MAY EXIST ACROSS PARTS OF
PINE/BURNETT/WASHBURN COUNTIES WHERE 1-2 INCHES OF RAIN HAS
ALREADY FALLEN FROM STORMS FRIDAY NIGHT/SAT MORNING IN SOME
LOCALES.. AND PERHAPS SAWYER/PRICE COUNTIES WHERE LONGER RESIDENCE
TIME OF ROBUST PW VALUES WILL EXIST INTO SUNDAY.

S/W TROF AND TSTORMS ARE EXPECTED TO SHIFT SLOWLY EASTWARD DURING
THE DAY SUNDAY..WITH BEST COVERAGE FROM THE MN ARROWHEAD SOUTHWARD
ACROSS LK SUPERIOR INTO EASTERN SECTIONS OF NW WISCONSIN. WE MAY
NEED TO MONITOR THE MN ARROWHEAD PRETTY CLOSELY FOR FLOODING
POTENTIAL LATER TONIGHT THROUGH SUNDAY.

BRIEF RIDGING AND SUBSIDENCE BUILDS INTO MOST OF THE CWA SUNDAY
NIGHT. HOWEVER..S/W TROF ROTATING SEWD THROUGH ONTARIO WILL BRUSH
THE MN ARROWHEAD WITH SOME FORCING FOR ASCENT..AND WE HAVE
RETAINED POPS THERE FOR SUNDAY NIGHT. IN ADDITION..WARM/MOIST
ADVECTION PATTERN BECOMES RE-ESTABLISHED BY LATE SUNDAY NIGHT FROM
ERN SD INTO SRN MN..AND A FEW SHOWERS OR TSTORMS WILL BE POSSIBLE
IN THE BRAINERD LAKES REGION TOWARD DAYBREAK MONDAY.

LONG TERM...MONDAY THROUGH SATURDAY...
FOCUS DURING THIS PERIOD WILL BE ON A STRONG UPPER LOW CENTERED IN
COLORADO MONDAY MORNING...AND IS FORECAST TO MOVE NEAR OR OVER
MINNESOTA BY MID WEEK. THE MODELS ARE IN GENERAL AGREEMENT...BUT
DO SHOW SOME SIGNIFICANT DIFFERENCES REGARDING DETAILS OF TIMING
AND TRACK OF THE STRONG SURFACE CYCLONE. THE GFS AND ECMWF ARE
SLOWER AND FURTHER SOUTH WITH THE LOW COMPARED TO THE GEM/NAM. WE
WENT CLOSER TO THE GFS/ECMWF SOLUTION. REGARDLESS OF THE EVENTUAL
SOLUTION... THE CWA WILL BE IMPACTED BY A STRONG LOW.

WE CONFINED POPS TO OUR SOUTHERN CWA MONDAY...THEN INCREASED THEM
FROM SOUTHWEST TO NORTHEAST MONDAY NIGHT INTO TUESDAY. THE EFFECTS
OF THIS LOW WILL LAST INTO THURSDAY. SOME SIGNIFICANT RAINFALL WILL
BE POSSIBLE WITH WITH THIS SYSTEM AS PLENTY OF MOISTURE IS AVAILABLE
AND STRONG LIFT WILL OCCUR. THERE COULD BE SOME SEVERE WEATHER AS
WELL...POSSIBLY LATE MONDAY INTO MONDAY NIGHT...AND AGAIN TUESDAY.
HOWEVER...MUCH WILL DEPEND ON THE TIMING OF THE LOW WHICH STILL IS
IN DOUBT.

TEMPERATURES SHOULD BE BELOW NORMAL MONDAY INTO WEDNESDAY DUE TO
CLOUD COVER AND RAIN CHANCES.

HIGH PRESSURE WILL BUILD IN BEHIND THE LOW LATE IN THE PERIOD...WITH
MODERATING TEMPERATURES EXPECTED.EXTENDED...

&&

.POINT TEMPS/POPS...
DLH  49  61  48  58 /  10  10  50  50
INL  50  68  49  67 /  10  10  20  50
BRD  56  72  57  65 /  20  30  70  70
HYR  55  74  57  67 /  10  20  60  60
ASX  48  62  51  62 /  20  20  60  50

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MNZ036>038.

WI...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR WIZ001>004-006>009.

LS...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR LSZ121-
     140>148.

&&

AVIATION...EOM
Hazardous weather outlook, Jun 18, 12:17 PM CDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1217 PM AM CDT SAT JUN 18 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-190930-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1217 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM REDEVELOPMENT IS LIKELY LATER THIS AFTERNOON AND
CONTINUING THROUGH TONIGHT ACROSS PARTS OF CENTRAL AND NORTHERN
MINNESOTA AND MUCH OF NORTHWEST WISCONSIN. THE GREATEST COVERAGE AND
INTENSITY OF STORMS IS ANTICIPATED OVERNIGHT FROM EAST CENTRAL
MINNESOTA EASTWARD INTO WISCONSIN...AFFECTING AREAS FROM LAKE MILLE
LACS AND AITKIN... TO HINCKLEY... PINE CITY... GRANTSBURG... SPOONER
AND HAYWARD.  THE PRIMARY THREAT IS EXPECTED TO BE HEAVY RAINFALL
WITH SLOW-MOVING THUNDERSTORMS.  WHILE THE EXACT PLACEMENT OF THE
HEAVIEST RAINFALL IS VERY DIFFICULT TO DETERMINE... IT IS POSSIBLE
THAT SOME LOCATIONS MAY SEE ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF
3 INCHES BY MIDDAY SUNDAY.  IN ADDITION... IT IS ALSO POSSIBLE THAT
A FEW OF THE STORMS COULD BE SEVERE... WITH HAIL UP TO QUARTER SIZE
AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE CHANCES FOR RAIN AND THUNDERSTORMS ACROSS AT LEAST
PART OF THE NORTHLAND THROUGH WEDNESDAY NIGHT. IT IS TOO EARLY TO
DETERMINE IF THERE WILL BE A SEVERE WEATHER RISK. SOME OF THE
RAINFALL COULD BE HEAVY IN THAT SAME TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
OVERNIGHT.

LSZ121-140>148-190930-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1217 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY EAST TO NORTHEAST WINDS FROM 15 TO 25 KNOTS AND WAVES FROM 3
TO 6 FEET WILL CONTRIBUTE TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
THROUGH LATE TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT. SEE THE
LATEST MARINE WEATHER MESSAGE FOR FURTHER DETAILS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN WILL BRING MULTIPLE ROUNDS OF
THUNDERSTORMS THROUGH MID WEEK. GUSTY NORTHEAST WINDS ARE ALSO
LIKELY TO PERSIST IN THE SAME TIME FRAME...WHICH MAY LEAD TO PERIODS
OF HAZARDOUS CONDITIONS FOR SMALL CRAFT.

 MILLER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:32 AM CDTAreal Flood AdvisoryDLHBurnett, Douglas6 hr
Jun 19, 5:16 AM CDTDense Fog AdvisoryDLHCarlton, Saint Louis6 hr
Jun 19, 3:21 PM CDTSmall Craft AdvisoryDLH6 hr

Nearby

Flash Flood Warnings in Wisconsin, 2011Flash Flood Warnings in Minnesota, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.